Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
9 Posts
Discussion Starter · #1 ·
Sorry if this has been discussed before, but I couldn't find any reference to it...I have been taking calcium for about 4 weeks now - one or half a tablet with each meal (depending on how big a meal it is) and I'm finding that I am constantly very thirsty.(My calcium tablets are from my local health-food shop and contain 600mg Calcium Carbonate and 3 micro-grams of Vitamin D, as well as maltodextrin, acacia gum, stabilisers and magnesium stearate (anti-caking agent).)I'm drinking lots of filtered water and other natural fruit juices (no additives) but the thirst seems unusually persistent. I've had blood tests recently for diabetes, so I don't think it is that. The only thing I'm doing differently is regularly taking the calcium. Now, I have no problem drinking more - it's healthey and a useful for activating fibre anyway. The thing that concerns me more is WHY I'm getting so thirsty. Perhaps my body is trying to produce more bile, or whatever. What I am saying is that too much of anything, no matter how seeminlgy neutral, is not necessarily going to have no bad side-effects on the human body.Anyone else suffer from this thirst thing? Anyone concerned about what taking all this calcium might be doing to their bodies?Ben
 

·
Registered
Joined
·
5,427 Posts
There have been a few who have reported to me that they thought the calcium made them thirsty. I think this can be possible because it is soaking up not just bile but other fluids in the body and water. Drinking more water is not a bad thing and as long as you have had your blood sugar tested I would give it a little longer and see if your body adjust to it. I don't really think you are taking too much as long as it is not more than 1800 mg in a day.Linda
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top